Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Lubbock, TX

May 11, 20114 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 11, 2011, 5:49 AM CDT for 4 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 5:49 AM CDT (10:49 UTC)
Expired
May 11, 2011, 6:30 AM CDT
In force
41 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Crosby County, TX, Floyd County, TX, Lubbock County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 3:29 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
3567 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS54 KLUB 111049
SVRLUB
TXC107-153-303-345-111130-
/O.NEW.KLUB.SV.W.0022.110511T1049Z-110511T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
549 AM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MOTLEY COUNTY IN NORTHWEST TEXAS.
  FLOYD COUNTY IN NORTHWEST TEXAS.
  NORTHWESTERN CROSBY COUNTY IN NORTHWEST TEXAS.
  NORTHEASTERN LUBBOCK COUNTY IN NORTHWEST TEXAS.

* UNTIL 630 AM CDT

* AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE     
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE         
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF FLOYDADA TO 9 
  MILES NORTH OF SLATON...MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE LOCKNEY...
  RALLS...SOUTH PLAINS...CONE...CEDAR HILL...FLOMOT AND DOUGHERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE 
AT 8 0 6 7 4 5 1 2 9 0.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
WEDNESDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3431 10090 3384 10105 3357 10136 3357 10160
      3431 10150
TIME...MOT...LOC 1048Z 223DEG 40KT 3400 10147 3360 10161

$$

MCZ
1 follow-up statement
642 
WWUS54 KLUB 111118
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
618 AM CDT WED MAY 11 2011

TXC107-303-111125-
/O.CAN.KLUB.SV.W.0022.000000T0000Z-110511T1130Z/
CROSBY TX-LUBBOCK TX-
618 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LUBBOCK 
AND NORTHWESTERN CROSBY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED 
CONSIDERABLY AND NO LONGER POSES AN IMMINENT THREAT TO LIFE OR 
PROPERTY.

LAT...LON 3384 10105 3384 10149 3431 10142 3431 10090
TIME...MOT...LOC 1115Z 223DEG 40KT 3430 10107 3390 10137

$$

TXC153-345-111130-
/O.CON.KLUB.SV.W.0022.000000T0000Z-110511T1130Z/
MOTLEY TX-FLOYD TX-
618 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLOYD AND
NORTHWESTERN MOTLEY COUNTIES UNTIL 630 AM CDT...

AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING HAIL UP TO QUARTER SIZE...AND DAMAGING WINDS UP TO 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH 
OF QUITAQUE TO 6 MILES NORTH OF CONE...MOVING NORTHEAST AT 45 MPH. 

THE MOST DANGEROUS PORTION OF THIS LINE OF STORMS WAS LOCATED NEAR 
FLOYDADA.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE 
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3384 10105 3384 10149 3431 10142 3431 10090
TIME...MOT...LOC 1115Z 223DEG 40KT 3430 10107 3390 10137

$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:33 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 11, 4:33 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
433 AM CDT WED MAY 11 2011

.SHORT TERM...
A COMPLEX FORECAST THIS MORNING...WITH ONGOING STRONG/SEVERE STORMS
PROVIDING SOME LOCATIONS WITH THE FIRST MEANINGFUL RAINFALL IN SOME
TIME.

SCATTERED CONVECTION...MAINLY IN THE FORM OF A LINEAR COMPLEX NOW
OVER THE WESTERN SOUTH PLAINS...WILL PROGRESS EASTWARD IN
ASSOCIATION WITH A DRYLINE/PAC FRONT THROUGH THE REMAINDER OF THE
MORNING.

CURRENT VAPOR IMAGERY SHOWS A POTENT UA LOW EJECTING NORTHEASTWARD
OVER THE FOUR CORNERS. DRY AIR WILL AGAIN INVADE THE SOUTH PLAINS ON
DOWNSLOPE WINDS AS A PRONOUNCED DRY SLOT OVERSPREADS THE REGION BY
MID-LATE MORNING. MOST MODELS HAVE SUFFERED IN DEPICTING SENSIBLE
WEATHER THUS FAR THIS MORNING...AND THE NAM PARTICULARLY LOOKS TOO
WEAK WRT WIND FIELDS LATER TODAY. ALL INDICATIONS ARE THAT THE UA
LOW IS MORE DYNAMIC THAN DEPICTED BY SOME SOLUTIONS...AND HAVE
TRENDED SURFACE WINDS TOWARD THE HIGHER MAV/GFS NUMBERS. THUS EXPECT
WESTERLY WINDS TO INCREASE TO SPEEDS AOA 30 MPH OVER PARTS OF THE
NORTHERN/WESTERN FA THIS AFTERNOON...AS MSLP GRADIENTS INCREASE AND
AS A 50-60KT MID LEVEL WIND MAX TRANSITS THE AREA BY EARLY AFTERNOON
THEN EAST OF THE AREA LATE. WILL POST A WIND ADVISORY FOR PORTIONS
OF THE AREA.

&&

.LONG TERM...
THE AFOREMENTIONED UA LOW AS DISCUSSED PER THE SHORT TERM DISCUSSION
ABOVE...IS PROGGED TO EJECT NE ACROSS THE CENTRAL PLAINS ON
THURSDAY...AND SE TOWARDS THE LOWER MISSISSIPPI VALLEY ON
FRIDAY...AS IT INTERACTS WITH AN ORIGINATED CANADIAN LOW THAT WILL
BE ACROSS THE NORTHERN PLAINS. THUS...NW FLOW ALOFT WILL ENSUE.
IN THE LAST FEW MODEL RUNS...THERE HAVE BEEN HINTS OF THE PACIFIC
FRONT ROUNDING THE BACK SIDE OF THE UA LOW...TO MOVE ACROSS THE
SOUTH PLAINS LATE THURSDAY NIGHT/EARLY FRIDAY MORNING...AS OPPOSED
TO LATE WEDNESDAY NIGHT A FEW CYCLES AGO. HENCE DUE TO THIS FROPA
DELAY...A SFC LOW WILL DEVELOP NE OF THE REGION AS THE PRESSURE
GRADIENT TIGHTENS AND THUS ALLOW BREEZY /AOA 20 KTS/ WESTERLY
WINDS TO SURGE THE DRYLINE EAST OF THE CWA BY THURSDAY AFTERNOON.
TEMPS WILL NOT BE AS WARM AS SEVERAL DAYS GO TO LOWERED GEOPOTENTIAL
HEIGHT FIELDS /MID TO UPPER 80S TO LOWER 90S/...HOWEVER RHS WILL
STILL BE CAPABLE OF DROPPING BELOW 15 PERCENT DUE TO THE DOWNSLOPING
WIND COMPONENT. THUS A FIRE DANGER STATEMENT MAY BE REQUIRED. FOR
FURTHER FIRE WEATHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER
DISCUSSION BELOW.

THE BREEZY PACIFIC FRONT THURSDAY NIGHT/FRIDAY MORNING /AOA 15 TO 20
KTS/ WILL RESULT IN MOISTENING LOW TO MID LEVELS...WITH DEWPOINTS
INCREASING INTO THE 20S AND 30S. WITH ONLY SLIGHT SYNOPTIC LIFT VIA
SOUNDINGS...LOW TO MID LEVEL CLOUDINESS WILL PREVAIL. SHORTWAVE
AMPLITUDE RIDGING WILL SLOWLY TRANSLATE EAST ACROSS THE SOUTHERN
PLAINS THIS WEEKEND THROUGH EARLY NEXT WEEK...AS SFC WINDS VEER TO A
MORE EASTERLY/UPSLOPE COMPONENT. THUS IT MAY BE POSSIBLE FOR
MOISTURE TO HANG AROUND THE CWA. HINTS OF CONVECTION /PER THE GFS
AND ECMWF/ FIRING UP ACROSS THE HIGHER TERRAIN OF NEW MEXICO
SATURDAY NIGHT AND MOVING ACROSS THE REGION WITHIN NW FLOW ALOFT MAY
BE POSSIBLE. CONCURRENTLY...ADDITIONAL CONVECTION MAY BE POSSIBLE
ACROSS THE ROLLING PLAINS AS THE AFOREMENTIONED LOW THAT MOVED SOUTH
FROM CANADA DIVES ESE TOWARDS THE LOWER MISSISSIPPI VALLEY AND THUS
INDUCE A NORTHERLY WIND SHIFT ACROSS EASTERN ZONES SUNDAY MORNING.
WITH SOUTHERLY WINDS PREVAILING...DEWPOINTS APPEAR TO REMAIN IN THE
40S AND 50S THROUGH EARLY NEXT WEEK...THUS ALLOWING THE POTENTIAL
FOR PRECIP. HOWEVER...BOTH THE GFS AND ECMWF MAINTAIN A DRY FORECAST
MONDAY AND TUESDAY DESPITE UPSLOPE HOWEVER...BUT APPEARS TO INCREASE
PRECIP CHANCES BY WEDNESDAY AS A BROAD PACIFIC UA LOW NEARS THE
ROCKIES AND SHARPENS A DRYLINE ACROSS THE SOUTH PLAINS. WILL
MAINTAIN A DRY FORECAST ATTM AS THE ANALYZING OF FUTURE MODEL RUNS
FOR CONSISTENCY IS HIGHLY DESIRED.

&&

.FIRE WEATHER...
IT IS UNKNOWN HOW AM RAINFALL WILL IMPACT AMBIENT FIRE DANGER.
ALSO...WHILE SUSTAINED AFTERNOON WIND SPEEDS NEAR 30KT WERE ACCEPTED
FOR THIS MORNING/S FORECAST...LIGHTER WINDS ARE INDICATED BY SOME
MOS GUIDANCE...LENDING TO SOME UNCERTAINTY. THE LARGE SCALE PATTERN
TODAY IS SUPPORTIVE OF A HIGH END FIRE EVENT. CONCERNS FOR THIS ARE
AMPLIFIED GIVEN MANY LIGHTNING STRIKES THIS MORNING ON OUR EXTREMELY
DROUGHT STRICKEN FUELS AND POTENTIAL FOR SMOLDERING/FLARING STARTS
WITH THE ONSET OF CRITICAL FIRE WEATHER THIS AFTERNOON. TYPICALLY...
GRASSY FUELS CAN CURE FROM MODERATE RAINFALL IN THE MATTER OF ONLY
ONE OR TWO HOURS...AND WTM RAINFALL TOTALS THUS FAR HAVE FALLEN
SHORT OF RESPECTABLE VALUES. THUS...TODAY HAS THE POTENTIAL TO
PRESENT A SIGNIFICANT WILDFIRE THREAT ON THE SOUTH PLAINS.

A DEVELOPING SFC LOW PRESSURE SYSTEM NORTHWEST OF THE REGION WILL
INDUCE WESTERLY WINDS TO SURGE THE DRYLINE EAST OF THE SOUTH PLAINS
ON THURSDAY AFTERNOON...IF THE DELAYED TIMING OF THE FRONT HOLDS
TRUE. THUS...WESTERLY 20-FOOT WINDS WILL INCREASE INTO THE 15 TO
20 MPH RANGE BY MID-DAY. ALTHOUGH TEMPS WILL BE COOLER DUE TO
LOWERED GEOPOTENTIAL HEIGHTS THANKS TO THE UA LOW NW OF THE
REGION...BREEZY DOWNSLOPING WINDS WILL INDUCE RELATIVE HUMIDITY
VALUES TO DROP BELOW 15 PERCENT ACROSS THE ENTIRE SOUTH PLAINS.
THE ABOVE CONDITIONS COMBINED WITH CRITICALLY DRY FUELS AND AN
ONGOING DROUGHT WILL RESULT IN AN ELEVATED FIRE WEATHER DAY. A
FIRE DANGER STATEMENT MAY BE REQUIRED AS WIND SPEEDS APPEAR TO BE
JUST BELOW FIRE WEATHER CRITERIA ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        77  47  76  46  74 /  10   0   0   0   0
TULIA         80  50  79  47  74 /  20   0   0   0   0
PLAINVIEW     80  50  81  48  74 /  20   0   0   0   0
LEVELLAND     83  50  82  50  78 /  20   0   0   0   0
LUBBOCK       84  53  84  50  77 /  20   0   0   0   0
DENVER CITY   84  46  82  52  80 /  10   0   0   0   0
BROWNFIELD    84  48  83  51  78 /  20   0   0   0   0
CHILDRESS     92  53  87  50  79 /  30   0   0   0   0
SPUR          89  52  87  52  79 /  30   0   0   0   0
ASPERMONT     93  54  91  53  82 /  30  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>031-033>036-039>041.

&&

20/29
Hazardous weather outlook, May 11, 4:51 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
451 AM CDT WED MAY 11 2011

TXZ021>044-121000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
451 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING...ACROSS PORTIONS OF THE HAZARDOUS WEATHER OUTLOOK AREA.
SOME STORMS WILL BE CAPABLE OF APPROACHING STRONG TO POSSIBLE
SEVERE LEVELS...WITH LOCALIZED THUNDERSTORM WIND GUSTS EXCEEDING
30 MPH...AND HAIL UP TO HALF DOLLAR SIZE.

FIRE WEATHER

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER WILL BE SUPPORTIVE OF
DANGEROUS WIND DRIVEN WILDFIRES TODAY. A RED FLAG WARNING IS IN
EFFECT.

NON PRECIPITATION

AN APPROACHING UPPER LEVEL SYSTEM FROM THE WEST WILL CREATE WEST
TO SOUTHWEST WIND SPEEDS TO EXCEED 30 MPH...PARTICULARLY ACROSS
THE NORTHERN...CENTRAL AND SOUTHWESTERN SOUTH PLAINS THIS
AFTERNOON. A WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ON THURSDAY...DUE TO
RELATIVELY WARM TEMPERATURES...BREEZY WEST WINDS AND LOW RELATIVE
HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO
RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER
SERVICE IN LUBBOCK.

In the hours before

Special weather statement, May 11, 2:32 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
232 AM CDT WED MAY 11 2011

TXZ039-110800-
YOAKUM-
232 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM  COUNTY...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF PLAINS...MOVING NORTHEAST AT 50
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, May 11, 2:36 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
236 AM CDT WED MAY 11 2011

TXZ035-036-040>042-110800-
CROSBY-GARZA-LUBBOCK-LYNN-TERRY-
236 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR TERRY...LYNN...GARZA...LUBBOCK
AND CROSBY COUNTIES...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES SOUTHWEST OF TAHOKA...MOVING NORTHEAST
AT 25 MPH.

OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...WINDS POSSIBLY EXCEEDING 50 MPH AND PENNY SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
Special weather statement, May 11, 2:52 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
252 AM CDT WED MAY 11 2011

TXZ033-039-110830-
COCHRAN-YOAKUM-
252 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR YOAKUM  AND COCHRAN  COUNTIES...

AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF PLAINS...MOVING NORTHEAST
AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Special weather statement, May 11, 4:17 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
417 AM CDT WED MAY 11 2011

TXZ028-110945-
LAMB-
417 AM CDT WED MAY 11 2011

...STRONG THUNDERSTORMS AFFECTING LAMB COUNTY COUNTY...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 11 MILES NORTHWEST OF
LITTLEFIELD TO 6 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST AT 45
MPH.

HALF-INCH DIAMETER HAIL...WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE
WITH THESE STORMS.

STORM INTENSITY IS INCREASING WITH THESE STORMS. STAY TUNED FOR
LATER UPDATES AND POSSIBLE WARNINGS.

MCZ
Special weather statement, May 11, 4:45 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 AM CDT WED MAY 11 2011

TXZ022-023-028-029-111015-
CASTRO-HALE-LAMB-SWISHER-
445 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LAMB...NORTHWEST
HALE...SWISHER AND SOUTHEAST CASTRO COUNTIES...

AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEASTERN LAMB
COUNTY TO WEST CENTRAL HALE COUNTY...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE ALL POSSIBLE WITH THESE
STORMS.

STORM INTENSITY IS INCREASING. STAY TUNED FOR UPDATES AND POSSIBLE
WARNINGS AND BE PREPARED TO SEEK SHELTER.

MCZ
Special weather statement, May 11, 5:08 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
508 AM CDT WED MAY 11 2011

TXZ024-025-030-031-111030-
BRISCOE-FLOYD-HALL-MOTLEY-
508 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR FLOYD...MOTLEY...HALL AND
BRISCOE COUNTIES...

AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS EXTENDING FROM NEAR SILVERTON SOUTH
TO LOCKNEY AND FLOMOT. THESE STORMS WERE MOVING NORTH AT 40 MPH AND
WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE-HALF INCH IN DIAMETER
AND WIND GUSTS TO 50 MPH.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
STAY TUNED FOR LATER UPDATES AND POSSIBLE WARNINGS.

MCZ

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:24 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more24 hr
May 11, 12:25 AM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer35 min
May 11, 12:49 AM CDTSevere Thunderstorm WarningLUBCastro, Parmer26 min
May 11, 3:02 AM CDTSevere Thunderstorm WarningLUBCochran, Yoakum58 min
May 11, 3:42 AM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum63 min
May 11, 4:30 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Crosby and 12 more15 hr
May 11, 4:59 AM CDTSevere Thunderstorm WarningLUBLubbock, Lynn, Terry61 min
May 11, 5:16 AM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Swisher59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.